[visionlist] dizziness from making high-amplitude saccades?

Jocelyn Faubert jocelyn.faubert at umontreal.ca
Mon Mar 17 18:39:48 GMT 2008


Hi Mariya,

Were your subjects wearing ophthalmic lenses?  If so, depending on the
ametropia, base curve, experience etc. they may have suffered from side
effects driven by dynamic distortions, especially if their head remained
fixed while making eye movements...

Best

Jocelyn


Jocelyn Faubert
Professor & NSERC-Essilor Industrial Research Chair
Visual Psychophysics and Perception Laboratory
École d¹optométrie
Université de Montréal
Phone: 514.343.7289
http://vision.opto.umontreal.ca


Le 17/03/08 13:23, « Mariya V. Cherkasova » <mariya at ego.psych.mcgill.ca> a
écrit :

> I observed a strange side effect in my eye movement experimentŠ  The subject¹s
> task is to make horizontal saccades away from centrally presented images.
> Those saccades tend to have fairly high amplitudes (about 15 degrees).  After
> making about 100 of those saccades, 2 of my subjects (out of 33) reported
> nausea and dizziness (to the point of blacking out).  I am trying to explain
> this to myself, and the only thing that seems plausible is that for some
> reason a long succession of high amplitude saccades might have resulted in
> something like thatŠ  Has anyone encountered anything like this before?  What
> might be the explanation for this?
> Thanks!
>  
> Mariya V. Cherkasova
> PhD Candidate
> Department of Psychology
> McGill University
> 1205 Dr. Penfield Ave,
> Montreal, QC H3A 1B1
> tel: 514-398-4916
> fax: 514-398-4896
>  
> 
> 
> _______________________________________________
> visionlist mailing list
> visionlist at visionscience.com
> http://visionscience.com/mailman/listinfo/visionlist





-------------- next part --------------
An HTML attachment was scrubbed...
URL: http://visionscience.com/pipermail/visionlist/attachments/20080317/38d34b8b/attachment.htm


More information about the visionlist mailing list